Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Menstruation after VSG



Recommended Posts

Hi Bariatricpals,

Had my vsg a week ago. I am really regular and was wondering whether that will change after vsg? Let me know your experience

Baba Raba

Share this post


Link to post
Share on other sites

a lot of women have screwed menstrual cycles (and some have mood swings, too) for the first few weeks or months after surgery. It does eventually stabilize and regulate. It's supposedly due to estrogen being released from fat cells due to the rapid weight loss.

Share this post


Link to post
Share on other sites

I am five weeks out and on the BC pill to regulate my period. I have been having breakthrough bleeding daily ever since surgery. Not enough to need any products, just enough to notice on the tissue every time I go pee. I am glad to know that it’s probably surgery related cause I was beginning to wonder.

Share this post


Link to post
Share on other sites

I was wondering about this too. I take my birth control pill continuous cycling so I never get my period and I'm worried they'll make me go off of it for surgery and I will be a mess (the pill also helps with my Migraines and moods which get a lot worse if I get my period). I haven't had my period in more than a decade and I really don't want to deal with it during recovery.

Share this post


Link to post
Share on other sites

I had to stop by BC pill a month before surgery per my surgeon. The pill is not as effective post surgery due to hormone fluctuation, and rapid weight loss. So your cycle will be irregular.

Share this post


Link to post
Share on other sites

3 minutes ago, FadingIrish said:

I had to stop by BC pill a month before surgery per my surgeon. The pill is not as effective post surgery due to hormone fluctuation, and rapid weight loss. So your cycle will be irregular.

Damn. I don't have sex, so I don't care if it's effective as birth control, but maybe it will be time to get an IUD. I can't deal with my period again.

Share this post


Link to post
Share on other sites

42 minutes ago, lizonaplane said:

I was wondering about this too. I take my birth control pill continuous cycling so I never get my period and I'm worried they'll make me go off of it for surgery and I will be a mess (the pill also helps with my Migraines and moods which get a lot worse if I get my period). I haven't had my period in more than a decade and I really don't want to deal with it during recovery.

I did not have to stop taking my pill at all. I guess like Everything else it varies from one surgeon to the next.

Share this post


Link to post
Share on other sites

Just now, ShoppGirl said:

I did not have to stop taking my pill at all. I guess like Everything else it varies from one surgeon to the next.

I guess that's one more question on the list for my next visit with the surgeon. Thanks! Oral contraceptives do raise your risk of blood clots, especially in obese women, and also in women over 35, so I would be surprised if he did not make me stop, but who knows?

Share this post


Link to post
Share on other sites

Just now, lizonaplane said:

Damn. I don't have sex, so I don't care if it's effective as birth control, but maybe it will be time to get an IUD. I can't deal with my period again.

Totally agree. And by effectiveness, I meant that it doesn't keep your period regular. I use by BC continuously and was so bummed when I had to stop it. Periods after stopping BC are no joke.

Share this post


Link to post
Share on other sites

Just now, lizonaplane said:

I guess that's one more question on the list for my next visit with the surgeon. Thanks! Oral contraceptives do raise your risk of blood clots, especially in obese women, and also in women over 35, so I would be surprised if he did not make me stop, but who knows?

Idk. I even told him that I didn’t use it for BC (husbands had vasectomy) so technically I COULD go off it but would rather not and he said it wasn’t necessary.

Share this post


Link to post
Share on other sites

2 minutes ago, ShoppGirl said:

Idk. I even told him that I didn’t use it for BC (husbands had vasectomy) so technically I COULD go off it but would rather not and he said it wasn’t necessary.

Jealous. I wish i didn't have to stop mine.

Share this post


Link to post
Share on other sites

I used to get Migraines a week before my period like clockwork - even with BC. Nothing worked over the counter or prescription. I went to a homeopathic guy, and he said that they were caused by a build-up of estrogen in the liver. He recommended B12 because it flushes the liver. I started taking it and the migraines stopped. I highly recommend it.

Share this post


Link to post
Share on other sites

I take BC pills and didn’t have to stop for the surgery but my first TOM after the surgery was so heavy and lasted for 10 days, completely zapping my energy. Thankfully the next month after that was more normal.

Share this post


Link to post
Share on other sites

Fortunately my period stayed the same. But I can see why it would want to get all messed up. ESP w the rapid weight loss.

Share this post


Link to post
Share on other sites

On 4/14/2021 at 11:44 AM, njlimmer said:

I used to get Migraines a week before my period like clockwork - even with BC. Nothing worked over the counter or prescription. I went to a homeopathic guy, and he said that they were caused by a build-up of estrogen in the liver. He recommended B12 because it flushes the liver. I started taking it and the Migraines stopped. I highly recommend it.

I'm the same. I get migraines a week before my period. I'm going to look into the B12. Thanks for sharing that.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×